Alert archive / Missouri / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 414, NWS St. Louis, MO

June 27, 2011Lewis County, Marion County, Missouri; Adams County, Brown County, Illinois

NWS St. Louis, MO issued this severe thunderstorm warning at Jun 27, 2011, 1:13 AM CDT for Lewis County, Marion County, Missouri; Adams County, Brown County, Illinois. It was in force for 62 min. 11 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 27, 2011, 1:13 AM CDT (06:13 UTC)
Expired
Jun 27, 2011, 2:15 AM CDT
In force
62 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Hail
0.75 in
Wind
80.0 mph

Counties Adams County, IL, Brown County, IL, Lewis County, MO, Marion County, MO

The radar

The Lincoln radar (KILX), 135 km from the middle of the area, began a volume at 06:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 27, 1:15 AM CDTTSTM WND GST 80La Grange, MOSEVERAL TREES UPROOTED AS WELL
Jun 27, 1:20 AM CDTTSTM WND GST 62Canton, MOMEASURED AT LOCK AND DAM 20
Jun 27, 1:25 AM CDTTSTM WND GST 802 Ssw Mendon, ILSEVERAL TREES DOWNED AND POWER OUT
Jun 27, 1:30 AM CDTTSTM WND DMGQuincy, ILSEVERAL LARGE TREES BLOWN DOWN AS WELL AS POWER LINES.
Jun 27, 1:30 AM CDTTSTM WND GST 70Quincy, IL60-70 MPH ESTIMATED WIND GUSTS...POWER IS OUT.
Jun 27, 1:35 AM CDTTSTM WND DMGCoatsburg, ILNUMEROUS TREES DOWN IN TOWN...POWER OUT
Jun 27, 1:35 AM CDTTSTM WND GST 764 Ne Burton, IL
Jun 27, 1:36 AM CDTTSTM WND GST 70Loraine, ILESTIMATED 60-70 MPH WIND GUSTS
Jun 27, 1:37 AM CDTTSTM WND GST 70Quincy, IL60-70 MPH ESTIMATED WIND GUSTS...POWER IS OUT.
Jun 27, 1:41 AM CDTTSTM WND DMGQuincy, IL8-12 INCH TREE LIMBS DOWN
Jun 27, 1:43 AM CDTTSTM WND GST 70Loraine, ILESTIMATED 60-70 MPH WIND GUSTS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 11 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 26, 7:12 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 6.2 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2011-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 15 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2011-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -37 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
15 J/kg
Mixed-layer CIN
-398 J/kg
Mixed-layer LCL
1115 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
-37 m²/s²
0-3 km storm-relative helicity
115 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

843 
WUUS53 KLSX 270613
SVRLSX
ILC001-009-MOC111-127-270715-
/O.NEW.KLSX.SV.W.0414.110627T0613Z-110627T0715Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
113 AM CDT MON JUN 27 2011

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ADAMS COUNTY IN WEST CENTRAL ILLINOIS...
  BROWN COUNTY IN WEST CENTRAL ILLINOIS...
  EASTERN LEWIS COUNTY IN NORTHEAST MISSOURI...
  NORTHERN MARION COUNTY IN NORTHEAST MISSOURI...

* UNTIL 215 AM CDT

* AT 109 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
  IN EXCESS OF 80 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 9 MILES SOUTHWEST OF WAYLAND TO PHILADELPHIA...AND
  MOVING EAST AT 55 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CANTON...QUINCY...LA GRANGE...MENDON...CAMP POINT...GOLDEN...
  CLAYTON...BUCKHORN...MOUNT STERLING...TAYLOR...MEYER...
  MARBLEHEAD...LIMA...URSA...FOWLER...BURTON...LORAINE...ADAMS...
  PALOMA AND WOODVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS HAVE EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

LAT...LON 4025 9150 4020 9150 4020 9092 4011 9090
      4011 9070 4008 9070 4008 9067 4005 9067
      4003 9065 4003 9060 3999 9060 3999 9051
      3992 9053 3987 9058 3984 9057 3984 9176
      4026 9177
TIME...MOT...LOC 0613Z 267DEG 46KT 4030 9163 3986 9161
WIND...HAIL 80MPH <.75IN

$$

TRUETT
4 follow-up statements
264 
WWUS53 KLSX 270636
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
136 AM CDT MON JUN 27 2011

MOC111-127-270644-
/O.CAN.KLSX.SV.W.0414.000000T0000Z-110627T0715Z/
LEWIS MO-MARION MO-
136 AM CDT MON JUN 27 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MARION AND EASTERN
LEWIS COUNTIES IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA.

LAT...LON 4020 9092 4011 9090 4011 9070 4008 9070
      4008 9067 4003 9065 4003 9060 3999 9060
      3998 9051 3992 9053 3988 9058 3984 9057
      3984 9143 3989 9145 3993 9142 4004 9150
      4019 9151 4020 9150
TIME...MOT...LOC 0634Z 267DEG 46KT 4031 9128 3987 9126

$$

ILC001-009-270715-
/O.CON.KLSX.SV.W.0414.000000T0000Z-110627T0715Z/
ADAMS IL-BROWN IL-
136 AM CDT MON JUN 27 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR BROWN AND
ADAMS COUNTIES UNTIL 215 AM CDT...

AT 130 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 80 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES SOUTHEAST OF WARSAW TO 5 MILES SOUTHEAST OF 
QUINCY...MOVING EAST AT 55 MPH.  

AT 133 AM...WINDS OF AROUND 80 MPH WERE REPORTED AT PAYSON. 

LOCATIONS IMPACTED INCLUDE...
  CAMP POINT...GOLDEN...CLAYTON...BUCKHORN...MOUNT STERLING...
  BURTON...LORAINE...ADAMS...PALOMA...WOODVILLE...COATSBURG...
  COLUMBUS...LIBERTY...CHATTON...LA PRAIRIE...KELLERVILLE...MOUND
  STATION...VERSAILLES...RIPLEY AND COOPERTOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE... SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

LAT...LON 4020 9092 4011 9090 4011 9070 4008 9070
      4008 9067 4003 9065 4003 9060 3999 9060
      3998 9051 3992 9053 3988 9058 3984 9057
      3984 9143 3989 9145 3993 9142 4004 9150
      4019 9151 4020 9150
TIME...MOT...LOC 0634Z 267DEG 46KT 4031 9128 3987 9126
WIND...HAIL 80MPH <.75IN

$$

TRUETT
267 
WWUS53 KLSX 270649
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
149 AM CDT MON JUN 27 2011

ILC001-009-270715-
/O.CON.KLSX.SV.W.0414.000000T0000Z-110627T0715Z/
ADAMS IL-BROWN IL-
149 AM CDT MON JUN 27 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR BROWN AND
EASTERN ADAMS COUNTIES UNTIL 215 AM CDT...

AT 147 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 80 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTH OF BOWEN TO 6 MILES NORTHWEST OF
BEVERLY...MOVING EAST AT 55 MPH.

IN ADDITION...AT 135 AM WIND GUSTS OF 76 MPH WERE REPORTED AT BALWIN 
FIELD...JUST EAST OF QUINCY.

LOCATIONS IMPACTED INCLUDE...
  GOLDEN...CLAYTON...BUCKHORN...MOUNT STERLING...LA PRAIRIE...
  KELLERVILLE...MOUND STATION...VERSAILLES...RIPLEY...COOPERTOWN AND
  LA GRANGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE... SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

LAT...LON 3984 9121 4020 9122 4020 9092 4011 9090
      4011 9070 4008 9070 4008 9067 4003 9065
      4003 9060 3999 9060 3998 9051 3992 9053
      3988 9058 3984 9057
TIME...MOT...LOC 0648Z 267DEG 46KT 4032 9104 3988 9103
WIND...HAIL 80MPH <.75IN

$$

TRUETT
556 
WWUS53 KLSX 270703
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
203 AM CDT MON JUN 27 2011

ILC001-270711-
/O.CAN.KLSX.SV.W.0414.000000T0000Z-110627T0715Z/
ADAMS IL-
203 AM CDT MON JUN 27 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ADAMS COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA. 

LAT...LON 4011 9070 4008 9070 4008 9067 4005 9067
      4003 9065 4003 9060 4001 9061 3999 9060
      3998 9051 3992 9053 3987 9058 3984 9057
      3985 9092 4011 9091
TIME...MOT...LOC 0701Z 272DEG 51KT 4030 9078 3987 9078

$$

ILC009-270715-
/O.CON.KLSX.SV.W.0414.000000T0000Z-110627T0715Z/
BROWN IL-
203 AM CDT MON JUN 27 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR BROWN COUNTY
UNTIL 215 AM CDT...

AT 158 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 80 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM COLMAR TO BUCKHORN...MOVING EAST AT 60 MPH.

THIS LINE OF STORMS PRODUCED WINDS FROM 60 TO 80 MPH...AND 
CONSIDERABLE DAMAGE...ACROSS MUCH OF ADAMS COUNTY.

LOCATIONS IMPACTED INCLUDE...
  MOUNT STERLING...VERSAILLES...RIPLEY...COOPERTOWN AND LA GRANGE.

LAT...LON 4011 9070 4008 9070 4008 9067 4005 9067
      4003 9065 4003 9060 4001 9061 3999 9060
      3998 9051 3992 9053 3987 9058 3984 9057
      3985 9092 4011 9091
TIME...MOT...LOC 0701Z 272DEG 51KT 4030 9078 3987 9078
WIND...HAIL 80MPH <.75IN

$$

TRUETT
086 
WWUS53 KLSX 270718
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
218 AM CDT MON JUN 27 2011

ILC009-270729-
/O.EXP.KLSX.SV.W.0414.000000T0000Z-110627T0715Z/
BROWN IL-
218 AM CDT MON JUN 27 2011

...THE SEVERE THUNDERSTORM WARNING FOR BROWN COUNTY HAS EXPIRED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.

LAT...LON 4011 9070 4008 9070 4008 9067 4005 9067
      4003 9065 4003 9060 4001 9061 3999 9060
      3998 9051 3992 9053 3987 9058 3984 9057
      3985 9092 4011 9091
TIME...MOT...LOC 0703Z 272DEG 51KT 4030 9074 3987 9074

$$

TRUETT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 12:58 AM CDT, 15 minutes earlier.

Area forecast discussion, Jun 27, 12:58 AM CDT, 15 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
1258 AM CDT MON JUN 27 2011

.UPDATE...
/848 PM CDT SUN JUN 26 2011/

WILL BE EXPANDING THE FLASH FLOOD WATCH SHORTLY TO COVER MUCH OF
THE REST OF THE CWA. MCS NOW ENTERING THE NORTHERN PART OF THE CWA
IS NOW PROPAGATING SOUTHWARD. WHILE THE RAIN WON'T LAST LONG...THE
EXTREME RATES ON SATURATED GROUND WILL STILL BE CAPABLE OF PRODUCING
FLASH FLOODING. NOT SURE OF THE PATH OF THE SECOND...MORE IMPRESSIVE
MCS NOW ALONG THE NE/IA BORDER...BUT IF IT DOES IMPACT THE CWA
LATER IT WILL ONLY CAUSE ADDITIONAL RAINFALL.

/754 PM CDT SUN JUN 26 2011/

A TORNADO WATCH AND A SEVERE THUNDERSTORM WATCH HAVE BEEN ISSUED
FOR MOST OF THE CWA UNTIL 2 AM CDT. HAVE CLEARED THE SOUTHERN PART
OF THE CWA FROM THE ORIGINAL WATCH AS IT HAS BEEN AT LEAST
PARTIALLY STABILIZED BY EARLIER CONVECTION.

THE TORNADO WATCH COVERS THE CONTINUED DEVELOPMENT OF SUPERCELLS
ALONG THE SURFACE WARM FRONT. EXTREME INSTABILITY AND MORE THAN
ADEQUATE SHEAR ALONG THE FRONT WILL BE MORE THAN SUFFICIENT FOR
CONTINUED DEVELOPMENT OF ROTATING UPDRAFTS.

THE SEVERE THUNDESTORM WATCH COVERS THE MCS OVER SERN IA THAT WILL
TURN SEWD ALONG THE 850 THETA-E GRADIENT ON THE PERIPHERY OF THE
EXTREME INSTABILITY AND WEAKNESS IN THE CONVECTIVE INHIBITION.
WORRIED THAT THIS MAY PRODUCE WIDESPREAD DAMAGE AS IT MOVES INTO
THE CWA.

FLASH FLOOD WATCH REMAINS IN EFFECT IN THE NORTH. WILL MONITOR
MOVEMENT OF THE MCS IN THE NEXT HOUR AND MAY ADD COUNTIES TO IT
WHERE FLASH FLOOD GUIDANCE IS LOW. EVEN THOUGH THE MCS IS
PROGRESSIVE...IT WILL LIKE CAUSE EXTREME RAINFALL RATES.

BRITT
&&

.DISCUSSION...
/529 PM CDT SUN JUN 26 2011/

HAVE ISSUED A FLASH FLOOD WATCH IN THE NORTHERN PART OF THE CWA
TONIGHT AND RECENTLY EXPANDED SEVERE THUNDERSTORM WATCH 558 TO
COVER THE SOUTHERN METRO. THUNDERSTORMS CONTINUE TO FIRE WHERE OLD
OUTFLOW BOUNDARY FROM LAST NIGHT MCS IS CONVERGING WITH OUTFLOWS
FROM THE STORMS THAT HAVE DEVELOPED IN THIS AREA IN RECENT HOURS.
THIS IS OCCURRING IN EXTREMELY UNSTABLE AIR WITH MLCAPES 4000-5000
J/KG WITH EFFECTIVE SHEAR AROUND 40KTS.

DO EXPECT DEVELOPMENT THIS EVENING ALONG THE WARM FRONT AS IT
MOVES NORTH INTO NORTHERN MO. HAVE INCREASED POPS TO LIKELIES AS
LOW LEVEL MOISTURE CONVERGENCE WILL INCREASE AS THE LOW LEVEL JET
INCREASES. THUNDERSTORMS THAT DO DEVELOP WILL ALSO HAVE THE
POTENTIAL TO BE SEVERE. THE PWATS ARE ALSO AROUND 2.3 INCHES WHICH
WILL FAVOR VERY HEAVY RAINFALL RATES. THE COUNTIES OVER NORTHEAST
MO AND WEST CENTRAL IL WHERE I HAVE ISSUED THE FLASH FLOOD WATCH
HAVE VERY SATURATED SOILS CAUSING INSTANT RUNOFF. THERE IS ALREADY
A NEARLY STATIONARY AREA OF STORMS THAT HAVE DEVELOPED OVER
SOUTHERN IOWA IN ADDITION TO THE MCS CURRENTLY MOVING ACROSS IOWA.
PROPAGATION VECTORS ARE GOING TO FAVOR MORE OF A SOUTH OR SOUTHEAST
MOVEMENT THROUGH THE EVENING INTO THE OVERNIGHT WHICH SUGGESTS AN
INCREASE IN AREAL COVERAGE AND ENHANCED FLASH FLOOD WATCH
POTENTIAL OVER THE NORTHERN CWA TONIGHT.

THINKING HAS NOT CHANGED THAT MCS WILL EXIT OR DECREASE IN INTENSITY
ON MONDAY MORNING FOLLOWED BY A BRIEF LULL BEFORE STORMS REDEVELOP
AS A COLD FRONT MOVES THROUGH THE AREA. SEVERE THUNDERSTORMS
INCLUDING SUPERCELLS STILL LOOK LIKELY GIVEN STRONG INSTABILITY
AND DEEP LAYER SHEAR AROUND 40 KNOTS. CHANCES FOR THUNDERSTORMS
WILL DIMINISH QUICKLY ON MONDAY NIGHT AS THE COLD FRONT PUSHES
SOUTH OF THE AREA.

MOST OF THE MEDIUM RANGE MODELS AGREE THAT THE RIDGE WILL THEN
BUILD OVER THE CENTRAL CONUS WITH MAINLY DRY CONDITIONS THE REST
OF THE WEEK AND ABOVE NORMAL TEMPERATURES AND HEAT INDICES OF 100
OR GREATER LATER IN THE WEEK.

BRITT
&&

.AVIATION...
/1258 AM CDT MON JUN 27 2011/
MAIN THUNDERSTORM COMPLEX OVER NORTHERN MO WILL CONTINUE TO TRACK
QUICKLY TO THE SOUTHEAST EARLY THIS MORNING. SHOULD REACH KUIN BY
0630Z...KCOU BY 0645Z AND KSUS/KSTL BETWEEN 0730Z AND 08Z. ADDED
TEMPO GROUPS TO ALL TAFS FOR ABOUT A TWO HOUR PERIOD WITH MVFR/IFR
CONDITIONS AND GUSTS IN EXCESS OF 35 KTS. WILL SEE LINGERING STORMS
BEHIND COMPLEX SO ADDED VCNTY TS MENTION FOR A FEW MORE HOURS...THEN
JUST MVFR CIGS THROUGH MID MORNING BEFORE SCATTERING OUT. AFTER THAT
DEALING WITH TIMING OF COLD FRONTAL BOUNDARY. SHOULD MOVE THROUGH
KUIN/KCOU BY 20Z AND KSUS/KSTL BY 01Z. COULD SEE SOME SCATTERED
ACTIVITY AHEAD OF FRONT FOR KSUS/KSTL...SO ADDED CB MENTION.
OTHERWISE...MOST OF THE STORMS WILL BE ALONG AND BEHIND THE FRONT
TIL EARLY EVENING. AS FOR WINDS...EAST TO SOUTHEAST WINDS TO VEER TO
THE SOUTH BY MID MORNING...THEN VEER TO THE WEST TO NORTHWEST BEHIND
THE COLD FRONT.

SPECIFICS FOR KSTL...MAIN THUNDERSTORM COMPLEX OVER NORTHERN MO WILL
CONTINUE TO TRACK QUICKLY TO THE SOUTHEAST EARLY THIS MORNING.
SHOULD REACH KSTL BETWEEN 0730Z AND 08Z. ADDED TEMPO GROUP FROM 08Z
TO 10Z WITH MVFR CONDITIONS AND GUSTS IN EXCESS OF 35 KTS. WILL SEE
LINGERING STORMS BEHIND COMPLEX SO ADDED VCNTY TS MENTION THROUGH
14Z...THEN JUST MVFR CIGS THROUGH MID MORNING BEFORE SCATTERING OUT.
AFTER THAT DEALING WITH TIMING OF COLD FRONTAL BOUNDARY. SHOULD MOVE
THROUGH KSTL BY 01Z. COULD SEE SOME SCATTERED ACTIVITY AHEAD OF
FRONT...SO ADDED CB MENTION AT 21Z. OTHERWISE...MOST OF THE STORMS
WILL BE ALONG AND BEHIND THE FRONT TIL 03Z. AS FOR WINDS...SOUTHEAST
WINDS TO VEER TO THE SOUTHWEST BY 21Z...THEN VEER TO THE WEST TO
NORTHWEST BEHIND THE COLD FRONT.

BYRD
&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH UNTIL 7 AM CDT MONDAY FOR AUDRAIN MO-FRANKLIN
     MO-JEFFERSON MO-KNOX MO-LEWIS MO-LINCOLN MO-MARION MO-
     MONROE MO-MONTGOMERY MO-PIKE MO-RALLS MO-SHELBY MO-ST.
     CHARLES MO-ST. FRANCOIS MO-ST. LOUIS CITY MO-ST. LOUIS MO-
     STE. GENEVIEVE MO-WARREN MO-WASHINGTON MO.

IL...FLASH FLOOD WATCH UNTIL 7 AM CDT MONDAY FOR ADAMS IL-BOND IL-
     BROWN IL-CALHOUN IL-CLINTON IL-FAYETTE IL-GREENE IL-JERSEY
     IL-MACOUPIN IL-MADISON IL-MARION IL-MONROE IL-MONTGOMERY IL-
     PIKE IL-RANDOLPH IL-ST. CLAIR IL-WASHINGTON IL.
&&

WFO LSX
Hazardous weather outlook, Jun 26, 9:34 PM CDT, 3 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
934 PM CDT SUN JUN 26 2011

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-271200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
934 PM CDT SUN JUN 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE LIKELY OVER MUCH OF THE AREA TONIGHT. THESE
STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WIND
GUSTS IN EXCESS OF 60 MPH AND VERY HEAVY RAINFALL THAT COULD CAUSE
FLASH FLOODING. ISOLATED TORNADOES ARE ALSO POSSIBLE...
PARTICULARLY TO THE WEST OF THE MISSISSIPPI RIVER.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS ARE EXPECTED OVER THE REGION MONDAY INTO MONDAY
NIGHT. A FEW SEVERE THUNDERSTORMS CAN BE EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THROUGH TONIGHT.

BRITT

In the hours before

Special weather statement, Jun 26, 10:47 PM CDT, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1047 PM CDT SUN JUN 26 2011

ILZ095>097-MOZ018-019-027-270600-
ADAMS IL-BROWN IL-PIKE IL-KNOX MO-LEWIS MO-MARION MO-
INCLUDING THE CITIES OF...QUINCY...HANNIBAL
1047 PM CDT SUN JUN 26 2011

...ANOTHER ROUND OF INTENSE THUNDERSTORMS EXPECTED ACROSS NORTHEAST MISSOURI
AND WEST CENTRAL ILLINOIS...

ALTHOUGH ONE LINE OF THUNDERSTORMS HAS MOVED THROUGH THE
REGION...AT 1045 PM A SECOND AND MUCH STRONGER LINE OF STORMS
EXTENDED FROM NORTHWEST MISSOURI INTO CENTRAL IOWA. THIS LINE
OF STORMS WAS RACING EAST-SOUTHEAST AT NEARLY 60 MPH...AND WILL BE
THREATENING NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS LATE THIS
EVENING...AND ESPECIALLY AFTER MIDNIGHT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 2 AM...AND
PEOPLE THROUGHOUT THE REGION ARE URGED TO MONITOR LOCAL RADIO AND
TV STATIONS...AND CABLE TV OUTLETS...FOR WEATHER INFORMATION
THROUGHOUT THE EARLY MORNING HOURS.

MOZ026-034>036-042-270600-
SHELBY MO-MONROE MO-RALLS MO-PIKE MO-AUDRAIN MO-
INCLUDING THE CITIES OF...BOWLING GREEN...MEXICO
1047 PM CDT SUN JUN 26 2011

...INTENSE THUNDERSTORMS STILL EXPECTED ACROSS CENTRAL AND NORTHEAST
MISSOURI...

AT 1045 PM...A LINE OF EXTREMELY INTENSE THUNDERSTORMS STORMS
EXTENDED FROM NORTHWEST MISSOURI INTO CENTRAL IOWA. THIS LINE OF
STORMS WAS RACING EAST-SOUTHEAST AT NEARLY 60 MPH...AND WILL BE
THREATENING NORTHEAST AND CENTRAL MISSOURI DURING THE PREDAWN HOURS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 2 AM...AND PEOPLE
THROUGHOUT THE REGION ARE URGED TO MONITOR LOCAL RADIO AND TV
STATIONS...AND CABLE TV OUTLETS...FOR WEATHER INFORMATION
THROUGHOUT THE EARLY MORNING HOURS.

TRUETT
Local storm report, Jun 27, 1:04 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
104 AM CDT MON JUN 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0103 AM     TSTM WND GST     LEWISTOWN               40.08N  91.81W
06/27/2011  E60 MPH          LEWIS              MO   TRAINED SPOTTER

            ESTIMATED 50-60 WIND GUSTS...POWER IS OUT AS WELL.

&&

CARNEY
Local storm report, Jun 27, 1:05 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
105 AM CDT MON JUN 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1255 AM     TSTM WND DMG     SHELBINA                39.69N  92.04W
06/27/2011                   SHELBY             MO   TRAINED SPOTTER

            STRONG WINDS LASTED FOR ABOUT 15 MINUTES. TREES TOPPED
            IN YARD...NUMEROUS LARGE TREE LIMBS BLOWN DOWN AROUND
            TOWN. SMALL METAL SHED DESTROYED...ONE LARGE LIMB
            THROUGH NEIGHBORS ROOF.

&&

BYRD
Local storm report, Jun 27, 1:07 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
107 AM CDT MON JUN 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0107 AM     TSTM WND DMG     LEWISTOWN               40.08N  91.81W
06/27/2011                   LEWIS              MO   TRAINED SPOTTER

            5-6 INCH LIMBS DOWN...QUARTER SIZED HAIL.

0107 AM     HAIL             LEWISTOWN               40.08N  91.81W
06/27/2011  E1.00 INCH       LEWIS              MO   TRAINED SPOTTER

            5-6 INCH LIMBS DOWN...QUARTER SIZED HAIL.

&&

CARNEY
Local storm report, Jun 27, 1:09 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
109 AM CDT MON JUN 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1255 AM     TSTM WND DMG     1 SSW SHELBINA          39.68N  92.04W
06/27/2011                   SHELBY             MO   TRAINED SPOTTER

            THREE TO FIVE TREES BLOWN DOWN IN YARD. ONE TREE WAS AT
            LEAST 10 INCHES IN DIAMETER.

&&

BYRD
Local storm report, Jun 27, 1:10 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
110 AM CDT MON JUN 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1243 AM     TSTM WND DMG     3 S CLARENCE            39.70N  92.26W
06/27/2011                   SHELBY             MO   TRAINED SPOTTER

            3 FT DIAMETER TREES UPROOTED POWER LINES DOWN

&&

CARNEY

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 7:18 PM CDTSevere Thunderstorm WarningLSXFranklin, Gasconade, Warren14 min
Jun 26, 7:26 PM CDTSevere Thunderstorm WarningLSXCallaway, Gasconade, Montgomery, Osage38 min
Jun 26, 8:28 PM CDTRiver Flood WarningLSXBoone, Callaway, Cole, Moniteau65 days
Jun 26, 8:30 PM CDTFlash Flood WarningLSXKnox, Lewis12 hr
Jun 26, 8:34 PM CDTSevere Thunderstorm WarningLSXKnox, Lewis41 min
Jun 26, 9:09 PM CDTRiver Flood WarningLSXLewis4 days
Jun 26, 9:09 PM CDTRiver Flood WarningLSXMarion5 days
Jun 26, 9:16 PM CDTSevere Thunderstorm WarningLSXLewis59 min
Jun 27, 12:11 AM CDTSevere Thunderstorm WarningLSXKnox19 min
Jun 27, 12:26 AM CDTSevere Thunderstorm WarningLSXKnox, Lewis, Marion, Monroe, Ralls, Shelby49 min
Jun 27, 12:52 AM CDTSevere Thunderstorm WarningLSXAudrain, Boone, Callaway, Monroe, Montgomery, Pike and 1 more53 min
Jun 27, 12:55 AM CDTTornado WarningLSXMarion, Monroe, Ralls, Shelby20 min
Jun 27, 1:08 AM CDTTornado WarningLSXMarion, Monroe, Pike, Ralls37 min
Jun 27, 1:27 AM CDTSevere Thunderstorm WarningLSXAudrain, Callaway, Lincoln, Montgomery, Pike, Saint Charles and 1 more63 min
Jun 27, 1:43 AM CDTTornado WarningLSXPike32 min
Jun 27, 2:04 AM CDTSevere Thunderstorm WarningLSXLincoln, Saint Charles, Saint Louis41 min
Jun 27, 2:17 AM CDTSevere Thunderstorm WarningLSXCallaway, Crawford, Franklin, Gasconade, Jefferson, Montgomery and 5 more43 min
Jun 27, 2:42 AM CDTSevere Thunderstorm WarningLSXFranklin, Jefferson, Saint Charles, Saint Louis, City of Saint Louis48 min
Jun 27, 3:01 AM CDTSevere Thunderstorm WarningLSXFranklin, Jefferson, Sainte Genevieve, Saint Francois, Washington29 min
Jun 27, 3:14 AM CDTRiver Flood WarningLSXMarion4 days
Jun 27, 4:18 AM CDTSevere Thunderstorm WarningLSXCole, Moniteau, Osage23 min
Jun 27, 8:22 AM CDTAreal Flood WarningLSXKnox, Lewis12 hr
Jun 27, 8:25 AM CDTRiver Flood WarningLSXMarion4 days
Jun 27, 3:11 PM CDTRiver Flood WarningLSXFranklin, Warren22 days
Jun 27, 3:11 PM CDTRiver Flood WarningLSXSaint Charles, Saint Louis44 days
Jun 27, 5:19 PM CDTRiver Flood WarningLSXLincoln18 hr
Jun 26, 9:45 PM CDTRiver Flood WarningLSXClinton9 days
Jun 26, 10:09 PM CDTSevere Thunderstorm WarningLSXBrown36 min
Jun 26, 10:11 PM CDTFlash Flood WarningLSXAdams, Brown11 hr
Jun 27, 2:09 AM CDTSevere Thunderstorm WarningLSXGreene, Macoupin36 min
Jun 27, 8:57 AM CDTAreal Flood WarningLSXAdams, Brown12 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2011Severe Thunderstorm Warnings in Illinois, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.